1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Part 2: Brain Cells Making us Sick? Messed up microglia could be driving symptoms
Simon McGrath looks at theories that microglia, the brain's immune cells, might be overactive and driving the symptoms of ME/CFS and fibromyalgia.
Discuss the article on the Forums.

Loss of personality and various symptoms

Discussion in 'General Symptoms' started by solarman, Jul 13, 2014.

  1. solarman

    solarman Excavating the truth

    Messages:
    14
    Likes:
    1
    United Kingdom
    Hi all

    I've been following the forum for about a year and having tried almost everything that is suggested for CFS and AF out there, I have improved but have recently hit a brick wall and it's been devastating.

    I have been using transdermal pregnenolone and for a while I felt really calm and high up in the clouds, great hair and skin but recently I read that my thyroid might not be metabolising well enough as sometimes I got spacy feelings, and so I have been using estrogen supplements such as DIM and zinc.

    I have found that it has made my personality disappear from caring to apathetic and easily respond to people with aggression. This is particularly true with the DIM. With the zinc, I get a boost in energy, but I feel much too direct and un-compassionate. Very dry skin.

    I have been trying to boost my cortisol and I thought that stepping down the hormone pathway to progesterone cream would help. On first use I felt amazing, but afterwards my skin has gone very dry and I look about 5-10 years older... It also makes me impatient,

    I am always oversleeping and feel almost too numb and calm throughout the day, and now adding more pregnenolone is hit or miss - sometimes I feel spacey, others I get an energy boost. Progesterone now give me eye floaters. I have read that too much progesterone can actually switch off ACTH?

    A key difference in symptoms is also that after exercise, particularly cardio, my eyes get VERY bloodshot, and I start to get very impatient.

    I am thinking that messing with estrogen has shown up a key weakness with how my thyroid works. Blood test recently showed free T3 to be high though, but lowish T4. TSH was 1.78. I have also tested low for Testosterone (13.5 on a range 9 - 29) and I am only 26.

    I feel that my cortisol on it's own with low total testosterone and now low estrogen is struggling to maintain thyroid capacity. Too much pregnenolone makes me spacy, too much thyroid makes me have low cortisol. I have a suspicion that my DHT is up due to all this, such as OCD obsessive thoughts, lack of thirst, etc. My hair seems to be thinner as well.

    Although I have been sleeping very soundly I wake up unrefreshed, and I noticed when I used progesterone cream I got loose stools in the morning. I have also been having to sleep with the light and bathroom fan on as I find it stimulates me to sleep?!

    In light of the low testosterone scores I tried oral DHEA and that improved my mood but made me slump and lethargic. I then tried DHEA cream and the boost in confidence is amazing but it makes me muscles tense up and doesn't seem to renew my more considerate personality.

    I have really bad muscle and joint aches in the neck and shoulders, and muscle weakness in the core area. Finally, I have heat, rather than cold, intolerance.

    So this is the stage I'm at, unsure of whether to go backwards or to just continue using the DHEA cream in the hope estrogen will rise. But it scares me knowing I might never be the same again this way.
    Last edited: Jul 13, 2014
    rosie26 likes this.
  2. Tammy

    Tammy Senior Member

    Messages:
    333
    Likes:
    265
    New Mexico
    First...........welcome to PR. I'm assuming you had all your hormones tested?..........and what type of test?
    rosie26 and justy like this.
  3. solarman

    solarman Excavating the truth

    Messages:
    14
    Likes:
    1
    United Kingdom
    Hi Tammy thanks for the welcome great to be here.

    It was a blood test measured about two months ago but it is after this when I tried to improve my cortisol and testosterone levels with pregnenolone, progesterone and DHEA that the spaciness, lethargy, excess sleeping and lack of apathy started.

    I was wondering if low estrogen and/or low cortisol can cause these emotional flattening in men.

    Cheers
    Dan from UK
  4. Tammy

    Tammy Senior Member

    Messages:
    333
    Likes:
    265
    New Mexico
    Hormone therapy can be very tricky and complicated. I am not sure if I am understanding your situation correctly. You stated that your testosterone was low (but still in range)........were you actually low in progesterone? You mentioned taking DIM so I am assuming that your test showed estrogen dominance? ............Maybe it would be more clear if you posted your hormone results. Also could you post how much DHEA and progesterone you are taking......thanks. Too much progesterone can cause spaciness, lethargy, dizziness.............too much testosterone or DHEA could be contributing to your considerate personality not being so considerate. I really am curious how much of the hormones you are taking.................also are they compounded? Sorry for all the questions but it might make your situation more clear.
    solarman likes this.
  5. solarman

    solarman Excavating the truth

    Messages:
    14
    Likes:
    1
    United Kingdom
    I've been using the Life-Flo creams, 15mg per pump,

    I didn't test for progesterone but I've been following the protocol of boosting progesterone in order to boost the cortisol production line and hopefully get my thick hair and energy back. Initially I was using the pregnenolone but it seemed to stop working at 50mg per day. Thyroid supplements just seemed to make me low cortisol so I tried progesterone and at the same time lowered estrogen with DIM. My estrogen was reading at 37 which is average I think so maybe I dropped it too much. I tried lowering estrogen as I was on the understanding it would make the thyroid synthesise cortisol better.

    With the progesterone I only needed 1 pump at 10mg per day to get a boost in energy, but oddly enough that now longer has any effect and if I switch back to the preg, I get a boost in energy again... :/

    Overall it seems despite my good free T3 figures my thyroid is sluggish in promoting consistent energy. I think I was relying on adrenaline for a long time.

    My gut feeling is I've desensitized ACTH too much and maybe increased DHT, along somehow with feelings of increased progesterone, as I am waking up with morning erections for the first time in years but for the last 2/3 weeks have no time awareness. Was having great results with the pregnenolone but it wore off and as soon as I started messing with estrogen/prog everything went off course.

    A couple other things to note is I used to rely a lot on caffeine but now it makes me extremely sleeply and irritable, and I read that progesterone increases T4 and too much T4 can make one feel sleepy with increased serotonin. Further I was using vitex for a while which reduced my high prolactin but even that now makes me tired.

    http://www.medscape.com/viewarticle/808684

    Obviously I've stopped all the creams hopefully prog, E2 and cort will even out.
    Last edited: Jul 14, 2014
  6. solarman

    solarman Excavating the truth

    Messages:
    14
    Likes:
    1
    United Kingdom
    Had really bad eye floaters, brain fog and paranoia today :(

    Just applied a pump of pregnenolone and it's helped massively, but I hate doing it blindly
    Last edited: Jul 14, 2014
  7. Tammy

    Tammy Senior Member

    Messages:
    333
    Likes:
    265
    New Mexico
    Solarman............I think it was wise to have stopped all the creams. Personally, I wouldn't mess with hormones unless they were really out of range. Good luck to you..............and hope you find the support you need here. Cheerio!
  8. solarman

    solarman Excavating the truth

    Messages:
    14
    Likes:
    1
    United Kingdom
    Cheerio :)

    I think I'm going to stay in my apartment for a couple weeks to just let my body offload some excesses

See more popular forum discussions.

Share This Page